Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 19, 2012, 7:55 PM EDT for Martin County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2012, 7:55 PM EDT (23:55 UTC)
- Expired
- Oct 19, 2012, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2733 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WWUS82 KMFL 192355
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
755 PM EDT FRI OCT 19 2012
FLZ067-068-168-200030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
755 PM EDT FRI OCT 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...AND SMALL HAIL...
* UNTIL 830 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF NORTH COUNTY AIRPORT...AND
MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
JUPITER FARMS...
PHILO FARMS...
TEQUESTA...
JUPITER...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2690 8026 2696 8027 2696 8015 2698 8014
2698 8008 2696 8007 2693 8006 2687 8004
2685 8004
TIME...MOT...LOC 2355Z 276DEG 8KT 2693 8019
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 4:48 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 19, 4:48 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT FRI OCT 19 2012 .UPDATE... QUICK UPDATED TO LOWER THE POPS OVER MOST OF THE CWA FOR REST OF THIS AFTERNOON INTO EARLY THIS EVENING...EXCEPT FOR NORTHEAST AREAS OF THE CWA WHERE THIS AREA HAS NOT BEEN WORK OVER YET. THE OTHER CHANGE IS TO REMOVE THE POPS FROM THE ZONES FOR THE OVERNIGHT HOURS TONIGHT. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 259 PM EDT FRI OCT 19 2012/ DISCUSSION... SO FAR THE THIS AFTERNOON THE CONVECTION HAS BECOME MAINLY ESTABLISHED ACROSS THE MIAMI DADE METRO AREAS AND ACROSS BISCAYNE BAY AND MIAMI BEACH WITH NUMEROUS SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL ACROSS THESE AREAS. REGIONAL WIND OBSERVATIONS AND RECENT SATELLITE IMAGERY INDICATE THAT A WEAK EAST COAST SEA BREEZE HAS BECOME ESTABLISHED WITH SURFACE CONVERGENCE LIKELY OCCURRING AND CONVECTION ACROSS THE BROWARD AND PALM BEACH COUNTIES METRO AREAS LIKELY BEGINNING LATER THIS AFTERNOON. A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD INTO CENTRAL FLORIDA WITH THE LATEST GUIDANCE SUGGESTING THAT IT WILL APPROACH LAKE OKEECHOBEE AROUND 12Z ON SATURDAY AND THEN PASS ACROSS THE REGION ON SATURDAY AND THEN EXIT THE REGION AND INTO THE FLORIDA STRAITS EARLY SUNDAY MORNING. FOR THIS EVENING A CHANCE OF SHOWERS AND THUNDERSTORMS COULD LINGER ACROSS THE EASTERN THIRD OF THE PENINSULA AND THE ATLANTIC WATERS WITH GRADUAL CLEARING OVER NIGHT. DURING THE EARLY MORNING HOURS ON SATURDAY CONDITIONS MAY BE FAVORABLE TO HAVE PATCHY FOG ACROSS MUCH OF THE INTERIOR PENINSULA WITH ISOLATED AREAS OF DENSE FOG POSSIBLE. ON SATURDAY AS THE FRONT BECOMES DIFFUSE ACROSS THE REGION THERE IS A SLIGHT CHANCE OF SHOWERS...MAINLY EXPECTED ACROSS THE EASTERN HALF OF THE PENINSULA AND ATLANTIC WATERS. BY SUNDAY A DRIER AND COOLER AIR MASS IS FORECAST TO BUILD IN BEHIND THE FRONT. AS NORTHERLY WINDS BUILD INTO THE REGION LATE SATURDAY INTO SUNDAY THE REGIONAL TEMPERATURES WILL DROP WITH LOWS SATURDAY NIGHT FORECAST TO RANGE FROM THE UPPER 50S WEST OF THE LAKE TO NEAR THE MID 6OS IN THE NAPLES METRO AREA TO THE UPPER 60S TO THE LOWER 70S POSSIBLE FOR THE EAST COAST METRO AREAS. MARINE... A LIGHT WESTERLY TO NORTHWESTERLY FLOW IS FORECAST ACROSS THE REGIONAL WATERS TONIGHT WITH A MODERATE NORTHERLY FLOW BUILDING INTO THE REGION ON SATURDAY AS A COLD FRONT APPROACHES AND THEN PASSES ACROSS SOUTH FLORIDA SATURDAY AND INCREASING NORTHERLY FLOW INTO SUNDAY AS THE FRONT IS FORECAST TO EXIT THE AREA AND INTO THE FLORIDA STRAITS. MAINLY TRANQUIL SEAS ARE EXPECTED ACROSS THE REGIONAL WATERS THROUGH SATURDAY WITH WINDS AND SEAS FORECAST TO INCREASE INTO SUNDAY ALTHOUGH EXPECTED TO STAY WELL BELOW ADVISORY LEVELS WITH A PRE-CAUTIONARY STATEMENT MAINLY FOR WINDS POSSIBLE FOR THE REGIONAL WATERS. FIRE WEATHER... ON SUNDAY A DRIER AND STABLE AIR MASS IS FORECAST TO BUILD INTO THE REGION BEHIND A COLD FRONT WITH MINIMUM RELATIVE HUMIDITIES FORECAST TO BE NEAR CRITICAL VALUES IN THE NORTHWEST INTERIOR WEST OF LAKE OKEECHOBEE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 86 69 84 / 20 20 10 - FORT LAUDERDALE 74 85 71 84 / 20 20 10 10 MIAMI 74 86 71 84 / 10 20 10 10 NAPLES 72 85 65 86 / 10 10 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...57/DG
Hazardous weather outlook, Oct 19, 9:45 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT FRI OCT 19 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 945 AM EDT FRI OCT 19 2012 ...FEW STRONG THUNDERSTORMS POSSIBLE EAST COAST THIS AFTERNOON... ...MINOR COASTAL FLOODING STILL POSSIBLE TODAY MAINLY SOUTHWEST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE EAST COAST METROPOLITAN AREAS WITH ISOLATED THUNDERSTORMS ELSEWHERE. A FEW STRONG THUNDERSTORMS ARE POSSIBLE, WITH THE PRIMARY IMPACT BEING STRONG WIND GUSTS TO AROUND 50 MPH AND HEAVY RAINS. WIND: STRONG WIND GUSTS OF AROUND 50 MPH WILL BE POSSIBLE SHOULD STRONG THUNDERSTORMS DEVELOP ACROSS METRO PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THIS AFTERNOON. FLOODING: ANY STORM MOVING ACROSS THE AREA TODAY IS EXPECTED TO DO SO FROM THE SOUTHWEST AND WEST AROUND 5 TO 10 MPH. ALTHOUGH THE ACTIVITY IS NOT EXPECTED TO BE WIDESPREAD ANY ONE STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND PONDING OF WATER IN URBAN POOR DRAINAGE AREAS. WATER LEVELS CONTINUE TO RUN BETWEEN HALF A FOOT TO A FOOT ABOVE PREDICTED TIDE LEVELS ALONG THE SOUTHWEST FLORIDA COAST TODAY. THIS COMBINED WITH ONSHORE FLOW COULD RESULT IN VERY MINOR COASTAL FLOODING OF TRADITIONALLY FLOOD PRONE COASTAL AREAS PARTICULARLY AROUND HIGH TIDE LATE THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SURFACE WINDS ACROSS THE ATLANTIC WATERS WILL INCREASE FROM THE NORTHEAST BY LATE SUNDAY OR EARLY IN THE WEEK AND WITH THAT THE RISK OF RIP CURRENTS WILL ONCE AGAIN RETURN FOR THE ATLANTIC BEACHES WHICH WILL LIKELY PERSIST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS OR FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Oct 19, 3:07 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT FRI OCT 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD MIAMI BEACH 25.81N 80.13W
10/19/2012 MIAMI-DADE FL EMERGENCY MNGR
MIAMI BEACH EMERGENCY MANAGEMENT REPORTED MINOR STREET
FLOODING NEAR THE INTERSECTION OF 18TH STREET AND PURDY
AVENUE.
&&
ROSSSpecial weather statement, Oct 19, 5:31 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 531 PM EDT FRI OCT 19 2012 FLZ067-071-192215- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 531 PM EDT FRI OCT 19 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RURAL NORTHWESTERN BROWARD COUNTY...AND RURAL SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 615 PM EDT * AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF ROTENBERGER WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 10 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG OKEECHOBEE ROAD BETWEEN SOUTH BAY AND THE BROWARD AND PALM BEACH COUNTY LINE. * THESE STORMS WILL AFFECT... ROTENBERGER WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2668 8062 2628 8043 2622 8086 2644 8087 TIME...MOT...LOC 2130Z 259DEG 8KT 2630 8083 GREGORIA
Special weather statement, Oct 19, 7:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 709 PM EDT FRI OCT 19 2012 FLZ071-192345- INLAND BROWARD COUNTY FL 709 PM EDT FRI OCT 19 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RURAL NORTHWESTERN BROWARD COUNTY...FOR FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...AND PENNY-SIZED HAIL... * UNTIL 745 PM EDT * AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... OKEECHOBEE ROAD NORTH OF INTERSTATE 75... FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2616 8044 2620 8087 2634 8076 2633 8041 TIME...MOT...LOC 2309Z 278DEG 11KT 2628 8064 GREGORIA
Special weather statement, Oct 19, 7:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
755 PM EDT FRI OCT 19 2012
FLZ067-068-168-200030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
755 PM EDT FRI OCT 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...AND SMALL HAIL...
* UNTIL 830 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF NORTH COUNTY AIRPORT...AND
MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
JUPITER FARMS...
PHILO FARMS...
TEQUESTA...
JUPITER...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2690 8026 2696 8027 2696 8015 2698 8014
2698 8008 2696 8007 2693 8006 2687 8004
2685 8004
TIME...MOT...LOC 2355Z 276DEG 8KT 2693 8019
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:59 PM EDT | Special Marine Warning | MFL | 43 min | |
| Oct 19, 1:04 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 19, 2:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Oct 19, 2:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 47 min |
| Oct 19, 2:43 PM EDT | Special Marine Warning | MFL | 52 min | |
| Oct 19, 5:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Oct 19, 7:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Oct 19, 7:55 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.